Ask a doctor

Tazorac Flakiness. Looks Terrible With Sunscreen/Makeup. Any Tips?

Hey there, I am using Tazorac cream .1% for wrinkles and really like it with one exception...flakiness around nose, mouth and chin. I use cream under and over it, and have also used it for 2 min and 5 min. I tolerate it well except for the flakiness is annoying and looks terrible when I put on sunscreen/foundation. Any tips? Microdermabraton helps but I can't keep running to the aesthetician every couple of weeks- not convenient w/kids in tow. Tips that I can do at home would be helpful. Thanks.

Doctor Answers (1)

Retinoid flakiness

+1

Tazorac is a prescription retinoid used for acne, and off-label, for skin rejuvenation. One of the well known side effects of retinoids is irritation: flakiness, dryness, redness and irritation. Here are some suggestions for using retinoids:

  • Start first with a good quality OTC retinoid, such as retinol to get used to it
  • Use the lowest strength cream that is available
  • Use only a green pea-sized amount for the entire face
  • Wait 20 minutes after washing your face before applying
  • Avoid the corners of the eyes, nose and mouth; these are more prone to irritation
  • Apply every 3rd night for a week, then every other night and build into a daily regimen slowly
  • Use a good moisturizer


San Antonio Dermatologic Surgeon
5.0 out of 5 stars 34 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.